MAUDE Adverse Event Report: MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MEERA MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 720001B2
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ulcer (2274); Blister (4537)
Date of Event 02/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.The full unique identifier (udi) # information is not available since the serial number has not been received.
 
Event or Problem Description
Getinge became aware of an incident with one of our mobile tables ¿ 720001b2 - meera eu with auto drive.As it was stated, following a 6-hour hip revision surgery on a patient under combined spinal and epidural anesthesia, a pressure ulcer was discovered on the patient's right hip that was lying face down on the mattress.According to the medical record, there was a bluish-red discoloration and a blister that subsequently burst.The patient is on the slimmer side with normal skin status.We decided to report the issue due to the serious injury of the patient.
 
Additional Manufacturer Narrative
Getinge became aware of an incident with one of our mobile tables ¿ 720001b2 - meera eu with auto drive.As it was stated, following a 6-hour hip revision surgery on a patient under combined spinal and epidural anesthesia, a pressure ulcer was discovered on the patient's right hip that was lying face down on the mattress.According to the medical record, there was a bluish-red discoloration and a blister that subsequently burst.The patient is on the slimmer side with normal skin status.We decided to report the issue due to the serious injury of the patient.According to all available information, there was no malfunction with the mobile table itself.The investigation was performed by a clinical expert.According to the clinical expert, multiple factors could lead to a decubitus.Four of the relevant risk factors are the duration of the operation, the patient's general condition, increased hypotensive episodes during the operation, and a low core temperature during the operation.Long operating times increase the risk of pressure injuries to the skin.Pre-existing conditions such as diabetes mellitus, renal insufficiency, malignancies, alcohol abuse, and vitamin deficiencies predispose to nerve damage, as do nicotine abuse, peripheral arterial occlusive disease, and hypertension.Patients with peripheral arterial occlusive disease are generally predisposed to ischemia, there is a general increased risk with positioning that places the legs above heart level.A surgical duration of more than 6 hours is also considered a risk factor for the patient.The following should be considered when planning the operation: if the procedure is long, interrupt the operation if necessary and relieve pressure on the extremities.If the patient is at increased risk of positional injuries, e.G., due to the risk factors listed above and/or other risk factors, additional measures should be taken, such as extra padding of the affected areas with, for example, gel pads, cotton wool, vacuum mattresses, or foam padding.The above recommendations should also be observed for extended surgery durations (over 6 hours) and for intraoperative adjustments to the operating table.From the manufacturer's perspective, it is not possible to provide a general definition of how a patient should be positioned, as various factors (see above) determine whether or not a pressure ulcer develops.Based on the elucidation, we assume that a combination of some of these unfavorable factors has been present in this case and caused the described injury.The instructions for use for meera mobile operating table states that improper patient positioning may cause health damage (e.G.Decubitus), the user is warned to position the patient correctly and keep under constant observation (ifu 7200.01 rev.14, page 24).With the investigation performed, it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.There was no malfunction of the table, it was considered that the getinge device met its specifications and did not fail.A review of received customer product complaints revealed reports of similar incidents resulting in serious injury to the user.In summary, as a result of the performed root cause evaluation, it can be concluded that the root cause of the reported issue, is related to user¿operational context, which means that the user contributed to the reported issue, without making a user error or encountering an anticipated procedural complication.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the serial number has not been received.Initial reporter: (b)(6).
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
MEERA MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key21420050
Report Number8010652-2025-0000007
Device Sequence Number7680444
Product Code FQO
UDI-Device Identifier04046768124349
UDI-Public(01)04046768124349
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number720001B2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale
Patient Weight57 KG